Hail, Berkshire
- When
- July 2, 12:10 AM EST
- Where
- Berkshire County, Cheshire
- Measured
- 0.75 in hail
- Reported by
- MARINER
- Coordinates
- 42.567, -73.167
Hail did not cover ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 1, 9:28 PM EST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 1028 PM EDT THU JUL 1 2004 .DISCUSSION... .SHORT TERM(TONIGHT)... QUICK UPDATE TO REMOVE WATCH HEADER FROM THE ZONES. THE WATCHES EXPIRED AT 900 PM EDT. SCATTERED SEVERE THUNDERSTORMS PRODUCED HAIL OVER THE NRN TIER OF THE ALY CWA. SEE ALYS LATEST LSR PRODUCT. THE GENERAL TREND HAS BEEN FOR THE SHOWERS AND THUNDERSTORMS TO WEAKEN A BIT. WOULDNT RULE OUT ISOLATED SEVERE THUNDERSTORM STILL. THE COLD FRONT IS JUST MOVING INTO WRN NY AND ERN LAKE ONTARIO AS OF 02Z. UPDATED POPS TO CURRENT RADAR TRENDS. WENT WITH LIKELY POPS FOR THE LINES OF SHOWERS AND THUNDERSTORMS AND CHANCE TO THE NORTH AND SOUTH PRIOR TO 06Z. AFTER 08Z REMOVED ALL MENTION OF SHOWERS AND THUNDERSTORMS NORTH AND WEST OF ALBANY. NEW ZONES AND GRIDS BY ABOUT 1045 PM. && .AVIATION...SHOWERS AND THUNDERSTORMS COULD BRIEFLY LOWER CONDITIONS TO MVFR LEVELS...ESPECIALLY FOR KALB AND KPOU PRIOR TO 08Z. HZ AND BR MAY LOWER CONDITIONS TO MVFR AND EVEN BRIEFLY TO IFR BETWEEN 06Z AND 12Z. .HYDROLOGY...REMAINING THUNDERSTORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS WITH UP TO AN INCH OR SO. && .ALY WATCHES/WARNINGS/ADVISORIES... NY...NONE. VT...NONE MA...NONE. CT...NONE. && UPDATE...WASULA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1120 PM EDT THU JUL 1 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TONIGHT THE THREAT FOR SEVERE WEATHER HAS DIMINISHED...HOWEVER THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAINS WILL CONTINUE ACROSS AREA OVERNIGHT MAINLY SOUTH OF A LINE FROM THE MOHAWK VALLEY TO SOUTHERN VERMONT. .DAYS TWO THOUGH SEVEN... MORE THUNDERSTORMS ARE POSSIBLE LATE SUNDAY INTO MONDAY AS A STORM SYSTEM MOVES FROM THE GREAT LAKES INTO THE SAINT LAWRENCE VALLEY. ...SOME OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS EVENING.
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
836 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL POLAND 43.23N 75.06W
07/01/2004 0.88 INCH HERKIMER NY TRAINED SPOTTER
0408 PM FLASH FLOOD SPEIGLETOWN 42.80N 73.63W
07/01/2004 RENSSELAER NY AIRPLANE PILOT
LOCAL ROADS FLOODED. 1.08INCHES OF RAIN IN A SHORT
DURATION
0408 PM HAIL SPEIGLETOWN 42.80N 73.63W
07/01/2004 0.25 INCH RENSSELAER NY TRAINED SPOTTER
HAIL COVERING THE GROUND
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.25 INCH ALBANY NY AIRPLANE PILOT
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.75 INCH ALBANY NY TRAINED SPOTTER
0130 PM HAIL ALBANY 42.66N 73.78W
07/01/2004 0.25 INCH ALBANY NY TRAINED SPOTTER
&&
TAWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
900 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 E PROSPECT 43.30N 75.11W
07/01/2004 0.75 INCH HERKIMER NY EMERGENCY MNGR
ALSO...ONE TREE DOWN 10-18 INCHES IN DIAMETER.
&&
TAWPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1151 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL ALBANY 42.66N 73.78W
07/01/2004 0.25 INCH ALBANY NY TRAINED SPOTTER
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.25 INCH ALBANY NY AIRPLANE PILOT
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.75 INCH ALBANY NY TRAINED SPOTTER
0400 PM HAIL SCHAGHTICOKE 42.90N 73.59W
07/01/2004 0.88 INCH RENSSELAER NY TRAINED SPOTTER
0408 PM FLASH FLOOD SPEIGLETOWN 42.80N 73.63W
07/01/2004 RENSSELAER NY AIRPLANE PILOT
LOCAL ROADS FLOODED. 1.08INCHES OF RAIN IN A SHORT
DURATION
0408 PM HAIL SPEIGLETOWN 42.80N 73.63W
07/01/2004 0.25 INCH RENSSELAER NY TRAINED SPOTTER
HAIL COVERING THE GROUND
0812 PM HAIL POLAND 43.23N 75.06W
07/01/2004 0.88 INCH HERKIMER NY TRAINED SPOTTER
0815 PM HAIL 2 E PROSPECT 43.30N 75.11W
07/01/2004 0.75 INCH HERKIMER NY EMERGENCY MNGR
ALSO...ONE TREE DOWN 10-18 INCHES IN DIAMETER.
&&
TAWPRELIMINARY LOCAL STORM REPORT ...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
1153 PM EDT THU JUL 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL ALBANY 42.66N 73.78W
07/01/2004 0.25 INCH ALBANY NY TRAINED SPOTTER
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.25 INCH ALBANY NY TRAINED SPOTTER
0337 PM HAIL COHOES 42.77N 73.71W
07/01/2004 0.75 INCH ALBANY NY TRAINED SPOTTER
0400 PM HAIL SCHAGHTICOKE 42.90N 73.59W
07/01/2004 0.88 INCH RENSSELAER NY TRAINED SPOTTER
0408 PM FLASH FLOOD SPEIGLETOWN 42.80N 73.63W
07/01/2004 RENSSELAER NY TRAINED SPOTTER
LOCAL ROADS FLOODED. 1.08INCHES OF RAIN IN A SHORT
DURATION
0408 PM HAIL SPEIGLETOWN 42.80N 73.63W
07/01/2004 0.25 INCH RENSSELAER NY TRAINED SPOTTER
HAIL COVERING THE GROUND
0812 PM HAIL POLAND 43.23N 75.06W
07/01/2004 0.88 INCH HERKIMER NY TRAINED SPOTTER
0815 PM HAIL 2 E PROSPECT 43.30N 75.11W
07/01/2004 0.75 INCH HERKIMER NY EMERGENCY MNGR
ALSO...ONE TREE DOWN 10-18 INCHES IN DIAMETER.
&&
CORRECTED AIRPLANE PILOT REPORTS TO TRAINED SPOTTER REPORTS
TAWThe Albany radar (KENX), 74 km away, was scanning. The volume nearest the first event began at 05:09 UTC.
1 hail. Local standard time, as filed.
Hail did not cover ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2004Every state in 2004This day in weather historyWarnings in Massachusetts, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412781.